Alert archive / Nevada / Flash Flood Warnings in 2011

Flash Flood Warning 105, NWS Las Vegas, NV

October 4, 2011Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2011, 1:31 PM PDT for Clark County, Nevada. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2011, 1:31 PM PDT (20:31 UTC)
Expired
Oct 4, 2011, 2:58 PM PDT
In force
87 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WGUS55 KVEF 042031
FFWVEF
NVC003-042230-
/O.NEW.KVEF.FF.W.0105.111004T2031Z-111004T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PDT TUE OCT 4 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 330 PM PDT.

* AT 120 PM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
  FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM LOGANDALE TO 20  
  MILES SOUTHEAST OF OVERTON BEACH...MOVING NORTHEAST AT 25 MPH.
  OVER ONE INCH OF RAINFALL WAS MEASURED IN LESS THAN ONE HOUR.

* LOCATIONS IMPACTED INCLUDE...
  LOGANDALE...OVERTON AND OVERTON BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

&&

LAT...LON 3675 11433 3646 11406 3621 11405 3617 11410
      3663 11456

$$

SC
2 follow-up statements
329 
WGUS75 KVEF 042106
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
206 PM PDT TUE OCT 4 2011

NVC003-042230-
/O.CON.KVEF.FF.W.0105.000000T0000Z-111004T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
206 PM PDT TUE OCT 4 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR EAST
CENTRAL CLARK COUNTY...

AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN OVER PORTIONS OF EAST CENTRAL CLARK 
COUNTY...INCLUDING LOGANDALE AND OVERTON. THE HEAVIEST RAIN HAS 
MOVED TO THE NORTHEAST TOWARD MESQUITE. RUNOFF FROM THE EARLIER RAIN 
WILL CONTINUE TO CAUSE RAPIDLY RUNNING WASHES. THOSE LOCATIONS WHERE 
WASHES NATURALLY FLOW OVER ROADS WILL CONTINUE TO PRODUCE FLOODING.

LOCATIONS IMPACTED INCLUDE...
LOGANDALE...OVERTON...OVERTON BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

&&

LAT...LON 3675 11433 3646 11406 3621 11405 3617 11410
      3663 11456

$$

SC
602 
WGUS75 KVEF 042158
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT TUE OCT 4 2011

NVC003-042208-
/O.CAN.KVEF.FF.W.0105.000000T0000Z-111004T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
258 PM PDT TUE OCT 4 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CLARK
COUNTY...

THE FLASH FLOOD WARNING FOR EAST CENTRAL CLARK COUNTY HAS BEEN 
CANCELLED. THE THREAT OF FLASH FLOODING HAS ENDED.

LAT...LON 3675 11433 3646 11406 3621 11405 3617 11410
      3663 11456

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 9:05 AM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Oct 4, 9:05 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 AM PDT TUE OCT 4 2011

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE THROUGH TODAY MAINLY FOR AREAS NEAR AND EAST OF LAS VEGAS
AS A TROUGH OF LOW PRESSURE MOVES FROM THE WEST COAST THROUGH THE
DESERT SOUTHWEST. A STRONGER AND COLDER STORM WILL DIG DOWN FROM THE
GULF OF ALASKA WEDNESDAY AND THURSDAY. THIS STORM WILL BRING STRONG
WINDS...COOLER TEMPERATURES...AND CHANCES FOR MOUNTAIN SNOW AND
VALLEY RAIN. DRY CONDITIONS ALONG WITH WARMER TEMPERATURES WILL
OCCUR SATURDAY THROUGH MONDAY.
&&

.UPDATE...SATELLITE AND RADARS SHOWED SHOWERS AND THUNDERSTORMS
SLOWLY CYCLING DOWN OVER EASTERN CLARK AND WESTERN MOHAVE
COUNTIES...BUT BEGINNING TO CYCLE UP OVER EASTERN INYO...SOUTHERN
NYE...WESTERN AND CENTRAL CLARK...AND EASTERN SAN BERNARDINO.
MORNING GRIDS HAVE THIS WELL IN HAND. AS THE CIRCULATION OVER FAR
SOUTHERN CALIFORNIA MOVES EASTWARD...IT SHOULD PUSH THE PRECIP
FARTHER EAST AS WELL...WHICH IS REFLECTED IN THE AFTERNOON GRIDS.
MAIN CONCERN IS HIGH TEMPERATURES. CLOUDINESS OVER THE SOUTHEAST TWO
THIRDS OF THE CWA WILL ALLOW FOR LITTLE WARMING TODAY...BUT CANNOT
RULE OUT A SUCKER HOLE OR TWO DEVELOPING AND ALLOWING FOR AN HOUR OF
SUNSHINE HERE AND THERE. DUE TO EXTREMELY LOW CONFIDENCE IN THE
DETAILS...PREFER TO LET IT RIDE. NO UPDATE PLANNED THIS
MORNING...BUT WILL CONTINUE TO MONITOR MESOSCALE TRENDS.
&&

.AVIATION...FOR MCCARRAN...THE ACTIVE WEATHER WILL CONTINUE FOR MUCH
OF THE REST OF THE WEEK. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF TODAY WITH GUSTY WINDS AND HEAVY RAIN
ACCOMPANYING MOST STORMS. CIGS AROUND 8-9K FEET MAY LOWER TO AROUND
3K FEET AT TIMES IN HEAVIER RAIN...WITH FEW CLOUDS AROUND 1500 FEET
BELOW RAIN SHOWERS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN SHOWERS AND THUNDERSTORM WILL PERSIST
THROUGH MUCH OF TODAY WITH THE GREATEST COVERAGE OVER
LINCOLN...CLARK AND MOHAVE COUNTIES. THUNDERSTORMS WILL LIKELY
PRODUCE GUSTY AND VARIABLE WINDS AND BRIEF HEAVY RAINS. THERE SHOULD
BE A BREAK IN THE WEATHER LATE THIS AFTERNOON AND EARLY WEDNESDAY
BEFORE A STRONGER STORM IS EXPECTED TO AFFECT THE AREA WITH STRONG
GUSTY SOUTHWEST WINDS...MORE RAIN AND CIGS POTENTIALLY LOWERING TO
AROUND 5K FEET.
&&

.PREV DISCUSSION...
425 AM PDT TUE OCT 4 2011

.SHORT TERM...TROUGH ALONG THE CENTRAL CALIFORNIA COAST THIS MORNING
WITH NORTH/SOUTH BAND OF SHOWERS AND THUNDERSTORMS OCCURRING ACROSS
LINCOLN...MOHAVE AND EASTERN CLARK AND SAN BERNARDINO COUNTIES.
THUNDERSTORMS ARE MOVING NORTH AROUND 40 MPH AND HAVE BEEN PRODUCING
UP TO TWO TENTHS OF INCH/HOUR.

TODAY AND TONIGHT...SATELLITE DERIVED BLENDED TPW SHOWS FETCH OF
HIGHER PW VALUES AROUND 1 INCH ACROSS SOUTHERN
CALIFORNIA...EXTENDING INTO CLARK COUNTY. FOR EARLY OCTOBER...THESE
VALUES RUNNING IN EXCESS OF 200 PERCENT. BROAD SCALE LIFT AHEAD OF
INCOMING TROUGH WILL CONTINUE TO FOCUS STORMS ACROSS THE EASTERN
HALF OF THE REGION TODAY. CURRENT AREA WILL GRADUALLY SHIFT EAST
TODAY WITH MODELS CONVERGING ON THIS IDEA PLACING HIGHEST QPF VALUES
OVER NORTHEAST CLARK AND LINCOLN COUNTIES THROUGH EARLY THIS
EVENING. TRAINING OF CELLS OVER THE SAME AREA MAIN CONCERN SO WILL
GO AHEAD AND ISSUE A FLASH FLOOD WATCH...PLUS ADD IN THE LAKE
MEAD NRA AND MOHAVE COUNTY. PRECIPITATION WILL DECREASE OVER MOHAVE
COUNTY TONIGHT AS TROUGH MOVES EAST ACROSS ARIZONA. MUCH COOLER
TODAY WITH NAM GUIDANCE LOOKING BETTER.

WEDNESDAY AND THURSDAY...PRECIPITATION WILL BREAK OUT NEAR THE
CREST OF THE SOUTHERN SIERRA BY DAYBREAK WEDNESDAY AS STRONGER
TROUGH DIGS INTO THE PACIFIC NORTHWEST. PRECIPITATION ALONG THE
EASTERN SIERRA SLOPES WILL BE HEAVIEST WEDNESDAY MORNING BEFORE
TAPERING OFF DURING THE EVENING HOURS. PREVIOUS SHIFT UPGRADED TO A
WINTER STORM WARNING AND NO CHANGES NEEDED THIS MORNING. SHOWERS
WILL DEVELOP ACROSS THE REMAINDER OF THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT WEDNESDAY AFTERNOON AND NORTHWEST ARIZONA WEDNESDAY
NIGHT. 00Z RUNS DELAY ARRIVAL OF COLDER AIR WITH THE SNOW LEVEL
ASSOCIATED WITH MAIN BAND OF PRECIPITATION AS IT MOVES ACROSS SRN
NEVADA WEDNESDAY STAYING ABOVE 7500 FEET. THIS WILL KEEP THE SNOW
LEVEL ABOVE ALL THE MAJOR PASSES WITHIN OUR AREA SO NO WATCH WILL BE
ISSUED. THE SNOW LEVEL EVENTUALLY FALLS TO 6500 FEET THURSDAY AFTER
THE BULK OF PRECIPITATION PASSES BY. WINDS WILL BE ON THE INCREASE
AND BE STRONGEST ACROSS THE WESTERN MOJAVE DESERT WEDNESDAY
AFTERNOON AND EVENING. WILL HOLD OFF ON THE ISSUANCE OF A WIND
ADVISORY AS WE HAVE PLENTY OF TIME YET.

.LONG TERM...SYSTEM LOOKS TO BE EXITING THE REGION FRIDAY WITH SOME
RESIDUAL MOISTURE REMAINING OVER THE FAR EASTERN AREAS OF THE CWA
FRIDAY MORNING. BY THE AFTERNOON ENOUGH DRIER AIR SHOULD BE OVER THE
AREA TO BRING AN END TO THE SHOWERS AND KEEP A COOL NORTHWEST FLOW
OVER THE AREA THROUGH SATURDAY. TEMPERATURES WILL START TO REBOUND
FRIDAY...BUT ARE STILL EXPECTED TO REMAIN AROUND 10 DEGREES BELOW
NORMAL. A WEAK TROUGH IS FORECAST TO MOVE THROUGH THE PACIFIC
NORTHWEST SUNDAY...BUT MUCH OF THE ENERGY WILL REMAIN WELL NORTH OF
THE AREA AND ONLY MAIN IMPACT FOR OUR AREA IS TO KEEP TEMPERATURES
SEVERAL DEGREES BELOW NORMAL. HIGH PRESSURE IS FORECAST TO BUILD TO
THE SOUTH MONDAY AND TUESDAY AND HELP BRING TEMPERATURES CLOSE TO
NORMAL ALONG WITH DRY CONDITIONS AREAWIDE.

.AVIATION...FOR MCCARRAN...THE ACTIVE WEATHER WILL CONTINUE FOR MUCH
OF THE REST OF THE WEEK. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF TODAY WITH GUSTY WINDS AND HEAVY RAIN
ACCOMPANYING MOST STORMS. CIGS AROUND 8-9K FEET MAY LOWER TO AROUND
6K FEET AT TIMES IN HEAVIER RAIN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN SHOWERS AND THUNDERSTORM WILL PERSIST
THROUGH MUCH OF TODAY WITH THE GREATEST COVERAGE OVER
LINCOLN...CLARK AND MOHAVE COUNTIES. THUNDERSTORMS WILL LIKELY
PRODUCE GUSTY AND VARIABLE WINDS AND BRIEF HEAVY RAINS. THERE SHOULD
BE A BREAK IN THE WEATHER LATE THIS AFTERNOON AND EARLY WEDNESDAY
BEFORE A STRONGER STORM IS EXPECTED TO AFFECT THE AREA WITH STRONG
GUSTY SOUTHWEST WINDS...MORE RAIN AND CIGS POTENTIALLY LOWERING TO
AROUND 5K FEET.

.CLIMATE...RECORD LOW MAXIMUMS...OR COLDEST HIGH TEMPERATURES...WILL
BE POSSIBLE ON THURSDAY AND FRIDAY...

LAS VEGAS        THURSDAY  70/2007    FRIDAY   68/1938
MT CHARLESTON    THURSDAY  45/2009    FRIDAY   50/2009
BARSTOW-DAGGETT  THURSDAY  70/2007    FRIDAY   70/1949
BISHOP           THURSDAY  58/1945    FRIDAY   61/1945
DEATH VALLEY     THURSDAY  76/1916    FRIDAY   76/1916
NEEDLES          THURSDAY  77/2007    FRIDAY   78/1970
KINGMAN          THURSDAY  60/1925    FRIDAY   62/1925
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015-016-021.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-003-036.
CA...WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY
     FOR CAZ519.
&&

MORGAN/JACQUES/PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 4, 5:01 AM PDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 AM PDT TUE OCT 4 2011

AZZ001-003-036-NVZ015-016-021-050800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
501 AM PDT TUE OCT 4 2011 /501 AM MST TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME ACCOMPANIED BY HEAVY RAINFALL
WILL CONTINUE THROUGHOUT THE DAY. THE REDEVELOPMENT OF
THUNDERSTORMS PASSING OVER THE SAME AREA COULD LEAD TO FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS
EVENING. SHOWERS AND THUNDERSTORMS WILL DISSIPATE DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER AREA OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN
WEDNESDAY AND THURSDAY.

SOUTH WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. A BAND OF RAIN AND SNOW WILL MOVE
THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH THE SNOW LEVEL ABOVE
7500 FEET. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH
THURSDAY WITH THE SNOW LEVEL LOWERING TO 6500 FEET. NEW SNOW
ACCUMULATION OF UP TO 3 INCHES ARE POSSIBLE. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519-050800-
EASTERN SIERRA SLOPES-
501 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS WILL OCCUR ALONG THE EASTERN SIERRA SLOPES TODAY
AS A FIRST AREA OF LOW PRESSURE MOVES EAST. AFTER A VERY SHORT
BREAK...RAIN AND SNOW WILL DEVELOP LATE TONIGHT AS STRONGER LOW
MOVES INTO THE PACIFIC NORTHWEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW WILL OCCUR ALONG THE EASTERN SIERRA SLOPES WEDNESDAY
MORNING...BEFORE TAPERING OFF WEDNESDAY EVENING. NEW SNOW
ACCUMULATION OF 6 TO 12 INCHES IS POSSIBLE ABOVE 7000 FEET...WITH
HIGHER ACCUMULATIONS NEAR THE CREST. STRONG WINDS WILL PRODUCE
AREAS OF BLOWING SNOW AND RESTRICTED VISIBILITIES. HIKERS AND
CAMPERS PLANNING AN OUTING WEDNESDAY SHOULD CONSIDER POSTPONING
THEIR TRIP DUE TO THE UPCOMING SIGNIFICANT CHANGE. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-CAZ520>527-NVZ014-017>020-022-050800-
LOWER COLORADO RIVER VALLEY-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
501 AM PDT TUE OCT 4 2011 /501 AM MST TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
AS AN AREA OF LOW PRESSURE MOVES THROUGH SOUTHERN CALIFORNIA.
SHOWERS WILL END TONIGHT AS THE STORM MOVES EAST ACROSS ARIZONA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER AREA OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN
WEDNESDAY AND THURSDAY.

SOUTH WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. A BAND OF RAIN AND SNOW WILL MOVE
THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH THE SNOW LEVEL ABOVE
7500 FEET. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH
THURSDAY WITH THE SNOW LEVEL LOWERING TO 6500 FEET. NEW SNOW
ACCUMULATION OF UP TO 3 INCHES ARE POSSIBLE. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 4, 12:12 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1212 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HEAVY RAIN       3 ESE HENDERSON         36.02N 114.95W
10/04/2011  U0.00 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER NEAR WARM SPRINGS AND MARKS STREET
            REPORTED WATER OVER THE CURBS. THERE WAS A NEARBY REPORT
            OF ONE HALF INCH IN 15 MINUTES.

&&

JHURLEY
Local storm report, Oct 4, 12:22 PM PDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1222 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HEAVY RAIN       3 ESE HENDERSON         36.02N 114.95W
10/04/2011  U0.50 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER NEAR WARM SPRINGS AND MARKS STREET
            REPORTED WATER OVER THE CURBS. THERE WAS A NEARBY REPORT
            OF ONE HALF INCH IN 15 MINUTES.

&&

JHURLEY
Local storm report, Oct 4, 12:23 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1223 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HEAVY RAIN       3 ESE HENDERSON         36.02N 114.95W
10/04/2011  E0.50 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER NEAR WARM SPRINGS AND MARKS STREET
            REPORTED WATER OVER THE CURBS. THERE WAS A NEARBY REPORT
            OF ONE HALF INCH IN 15 MINUTES.

&&

JHURLEY
Local storm report, Oct 4, 12:28 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1228 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     HEAVY RAIN       5 ESE LAS VEGAS         36.14N 115.06W
10/04/2011  M0.50 INCH       CLARK              NV   TRAINED SPOTTER

            ONE HALF OF AN INCH OF RAIN MEASURED IN 15 MINUTES AT
            NELLIS AND VEGAS VALLEY. RUNOFF CURB HIGH.

1208 PM     HEAVY RAIN       5 E LAS VEGAS           36.17N 115.06W
10/04/2011  M0.50 INCH       CLARK              NV   PUBLIC

            ONE HALF INCH OF RAIN IN 20 MINUTES AND PEA SIZE HAIL.

1222 PM     HAIL             5 ESE LAS VEGAS         36.14N 115.06W
10/04/2011  M0.50 INCH       CLARK              NV   TRAINED SPOTTER

&&

BFUIS
Local storm report, Oct 4, 12:34 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1234 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     FLASH FLOOD      2 ENE GREEN VALLEY      36.07N 115.05W
10/04/2011                   CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER BETWEEN RUSSEL AND SUNSET ON STEPHANIE
            REPORTED WATER FLOWING OVER AND ABOVE THE CURB AND
            COVERING THREE QUATERS OF THE ROADWAY.

&&

JHURLEY
Local storm report, Oct 4, 12:53 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 PM PDT TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      3 N GREEN VALLEY        36.10N 115.07W
10/04/2011                   CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER ON MARKS STREET REPORTED WATER AS DEEP
            AS 18 INCHES ON THE ROADWAY BETWEEN AMERICAN PACIFIC AND
            WARM SPRINGS.

&&

JHURLEY

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 6:45 PM PDTAreal Flood AdvisoryVEFClark46 min
Oct 3, 11:12 PM PDTAreal Flood AdvisoryVEFClark2 hr
Oct 4, 4:05 AM PDTFlash Flood WatchVEFClark, Lincoln15 hr
Oct 4, 11:58 AM PDTFlash Flood WarningVEFClark2 hr
Oct 4, 2:14 PM PDTWind AdvisoryVEFClark, Lincoln, Nye36 hr

Nearby

Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.